MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404273
Medical Device Problem Codes Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that two weeks before the operation, the patient went to the hospital, and it was confirmed that the left cylinder had a hole.Due to this, a surgical procedure was performed to replace the cylinder and pump.There were no patient complications.
 
Additional Manufacturer Narrative
Correction to field b3: date of event.Upon receipt of this inflatable penile prosthesis at our quality assurance laboratory, this device was thoroughly analyzed.Microscopic analysis identified the cylinder presented two holes in the outer tube at the corner of two folds from wear in the proximal end of the cylinder.The device was functionally tested too, concluding the cylinder did not pass the leakage test due to a leak from the krt (kink resistant tubing) from wear.The pump was analyzed too, confirming its tubing was cut down to the pump block and passing the leakage test but, the functional test for pump did not pass.The allegation of a hole in the left cylinder was confirmed.Based on the information provided, cause traced to component failure was selected as the most probable cause for the complaint.Concomitant product udi for pump is (b)(4).
 
Event or Problem Description
It was reported that the patient went to the hospital, and it was confirmed that the left cylinder had a hole.Two weeks later, a surgical procedure was performed to replace the cylinder and pump.There were no patient complications.

Brand Name
AMS 700 CX
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21493786
Report Number2124215-2025-12354
Device Sequence Number20938407
Product Code JCW
UDI-Device Identifier00878953003801
UDI-Public(01)00878953003801(17)271102(10)1100210226
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72404273
Device Catalogue Number72404273
Device Lot Number1100210226
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date02/28/2025
Supplement Report FDA Received Date05/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: LOT: 1100257370, UPN: 72404310.; PUMP: LOT: 72404310.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexMale